NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 19, 8:34 PM CST, 6 minutes earlier.
Area forecast discussion, Aug 19, 8:34 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
934 PM CDT Tue Aug 19 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(This Evening through Wednesday)
Issued at 934 PM CDT Tue Aug 19 2025
In the mid/upper-levels, a developing shortwave trough (initially
across the northwestern Great Lakes) will track east-
southeastward into the northern Mid-Atlantic states by the end of
the near term period. A shear axis trailing southwestward from the
parent trough will spread southeastward around the eastern edge
of an intense 500-mb high (centered over the Four Corners region)
and should extend from the central Appalachians southwestward
through the OH Valley and into the southern Plains by 0Z Thursday.
As this occurs, the subtropical ridge axis lying to our north
will decay, and light (5-15 knot) ENE flow aloft will back to the
north, partially in response to the north-northwestward motion of
Hurricane Erin off the southeastern Atlantic Coast.
At the surface, a broad low-level streamline confluence axis
currently resides across northern portions of MS/AL/GA and
southern Middle TN. A separate surface trough extends
southwestward off a low over the Great Lakes through central
KY/western TN and into the Arklamiss vicinity, with the synoptic
cold front attached to this low predicted to drift slowly
southward and into the OH Valley overnight. Although isolated
thunderstorms in our region (which developed earlier today both in
the vicinity of the confluence axis and in the higher terrain of
northeast AL) have largely dissipated, outflow boundaries from
prior storm complexes across eastern AR/western TN will continue
to drift south-southeastward this evening, perhaps resulting in
development of new convection across the western half of our CWFA.
Present indications are that this activity may continue through
late evening, before dissipating between 6-8Z, and will pose a
risk for brief wind gusts up to 35 MPH, heavy downpours and
frequent lightning. Although an increasing coverage of high-level
debris clouds may discourage the development of nocturnal
mist/fog, some visibility reductions may still occur in valleys
and other locations that experience wetting rainfall this evening
as temps fall into the l-m 70s.
During the day tomorrow, the cold front to our north is predicted
to make further southeastward progression across the Ozarks/OH
Valley and northern TN Valley, and should reside along the I-40
corridor in western/Middle TN by 0Z Thursday. Thunderstorms are
predicted to develop by 17-18Z across a large portion of the warm
sector to the south of the front, with most CAMs in agreement that
a mesoscale boundary of some form will be the initiating
mechanism across our region in this general timeframe. Beneath
weak northerly flow aloft, storms will spread slowly southward
with time, and with weak shear and CAPE of 2000-3000 J/kg we
expect similar impacts (brief wind gusts up to 40-50 MPH, locally
heavy rain and frequent lightning). Due to the earlier onset of
convective clouds/precipitation, highs should reach the lower to
perhaps mid 90s. However, with less mixing of low-level moisture,
dewpoints will remain elevated (compared to the past couple of
days) and HI may still briefly touch the 100-105F category for may
locations.
&&
.SHORT TERM...
(Wednesday night through Friday night)
Issued at 934 PM CDT Tue Aug 19 2025
Latest short range model data suggests that a cold front will
continue to advance southeastward and into the local forecast area
Wednesday night/early Thursday morning, perhaps leading to a
continuation of showers and thunderstorms across the region
Wednesday evening. However, if sufficient convective overturning
can occur to stabilize the local airmass tomorrow afternoon, the
risk for lingering showers and storms will end rather quickly
around or shortly before sunset. Due to both the presence of a
rain-cooled airmass and weak dry advection in the wake of the
front, lows will be in the u60s-l70s Thursday morning, with
conditions more favorable for development of fog (presuming that
skies become partially clear).
During the period from Thursday-Friday night, low-level
streamlines originating from a surface ridge (extending from the
Upper-MS Valley into the Canadian maritime provinces) will advect
a slightly cooler/drier airmass into our region in the wake of the
front. However, current thinking is that the boundary may
actually stall before exiting our southeastern forecast zones,
providing for both a gradient in moisture and POPs. Within the
drier airmass to the northwest of the front, dewpoints in the l-m
60s and PWAT values in the 1.3-1.4" range will support little (if
any) precipitation. Along and to the southeast of the front, a few
showers and thunderstorms will remain possible. Highs will be in
the u80s-l90s, with lows in the u60s-l70s.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 934 PM CDT Tue Aug 19 2025
Through the extended forecast, there will be a daily chance for
showers and thunderstorms that give way to lower temperatures.
The TN Valley will be stuck in weak troughing at the end of the
week into the weekend. A trough axis drifting through the TN
Valley will keep low to medium (20-50%) chances for showers and
thunderstorms on Saturday. On Saturday, a cold front will slide
into the Midwest and Mid MS Valley and on Sunday it will bring one
more low end chance (15-30%) of showers and storms as the front
moves in.
With weak steering flow and elevated PWATS (1.5-1.9"), storms
Saturday could produce gusty winds and heavy rainfall that could
create localized flooding concerns. Behind this frontal passage,
drier air will filter in, bringing a break in the humidity, and
rainfall as Monday and Tuesday will be dry. We will see a steady
decline in temperatures through the extended, starting with highs
in the upper 80s-lower 90s on Saturday and only reaching the lower
80s on Tuesday. By Monday night, lows will only reach the upper
50s to lower 60s, really making it feel like Fall!
&&
.AVIATION...
(00Z TAFS)
Issued at 652 PM CDT Tue Aug 19 2025
VFR conditions (featuring sct Cu and lgt SE-SSW winds) will
continue at the HSV/MSL terminals for much of the upcoming
forecast period. However, isolated SHRA/TSRA have recently
developed across our region, both in the higher terrain of
northeast AL and in the vicinity of a broad low-level confluence
axis extending horizontally across northern portions of MS/AL.
Although convection from HSV eastward will likely dissipate
shortly after 0Z, coverage to the west may actually increase over
the course of the evening, especially if outflow from a couple of
larger storm clusters (currently in progress across eastern
AR/western TN) spreads southeastward and begins to interact with
the confluence axis. At this point, confidence in this scenario is
high enough to include a TEMPO group for convective impacts at
MSL btwn 2-6Z. A greater spatial coverage of showers and storms is
anticipated within the warm sector to the southeast of an
approaching cold front tomorrow, warranting PROB30 groups at both
terminals btwn 18-24Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...JMS
AVIATION...70/DD
Special weather statement, Aug 19, 5:06 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
606 PM CDT Tue Aug 19 2025
ALZ004-007-192345-
Lawrence AL-Morgan AL-
606 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES THROUGH 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trinity, or near Decatur, moving southwest at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Decatur, Moulton, Trinity, Chalybeate Springs, Speake, Neel, Caddo,
Basham, and eastern Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3463 8704 3453 8697 3434 8719 3457 8736
TIME...MOT...LOC 2306Z 059DEG 6KT 3456 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMS